Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 96, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2016, 1:45 PM EDT for Baker County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 1:45 PM EDT (17:45 UTC)
- Expired
- Jun 30, 2016, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS52 KJAX 301745
SVRJAX
FLC003-301815-
/O.NEW.KJAX.SV.W.0096.160630T1745Z-160630T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAKER COUNTY IN NORTHEASTERN FLORIDA...
* UNTIL 215 PM EDT
* AT 144 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MACCLENNY...OR 12 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MACCLENNY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3014 8212 3014 8213 3020 8224 3035 8205
3018 8205
TIME...MOT...LOC 1744Z 225DEG 21KT 3020 8212
HAIL...<.75IN
WIND...60MPH
$$
ZIBURA1 follow-up statement
695
WWUS52 KJAX 301809
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT THU JUN 30 2016
FLC003-301819-
/O.EXP.KJAX.SV.W.0096.000000T0000Z-160630T1815Z/
BAKER FL-
209 PM EDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAKER COUNTY WILL
EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3014 8212 3014 8213 3020 8224 3035 8205
3018 8205
TIME...MOT...LOC 1806Z 225DEG 21KT 3020 8212
$$
GUILLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:53 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 30, 8:53 AM EDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 853 AM EDT THU JUN 30 2016 .UPDATE...Upper shortwave trough will push convection now along the Gulf coast ne into the Suwanee Valley and across ne Fl and se Ga through the afternoon. Expect storms to increase in areal coverage and intensity as storms merge with the east coast seabreeze front by late afternoon and evening. Strong gusty winds with heavy downpours and frequent lightning strikes will accompany the stronger storms. Cell motion will be to the northeast at 10-15 mph. && .AVIATION...VFR conditions through this morning. Storms will affect GNV after 16z...and then east coast sites after 18z with MVFR/IFR conditions in thunderstorms until around 00z. Winds will be light sw becoming se near the east coast this afternoon as the seabreeze forms. && .MARINE...SW winds near 10 knots becoming se this afternoon with seas 2 to 3 feet. Storms will move ne to the into the coastal waters by late afternoon and evening. Rip Currents: low risk through Friday. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 74 91 74 / 60 50 50 20 SSI 88 75 88 77 / 60 50 50 30 JAX 92 74 92 75 / 60 50 60 30 SGJ 88 75 89 76 / 60 50 60 30 GNV 90 74 91 74 / 50 40 60 20 OCF 91 74 91 75 / 50 30 50 20 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Zibura
Hazardous weather outlook, Jun 30, 3:21 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 AM EDT THU JUN 30 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-010730- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 321 AM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 55 MPH AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND FREQUENT LIGHTING STRIKES WILL OCCUR WITHIN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 30, 9:03 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL W PALM COAST 29.57N 81.21W
06/29/2016 E0.50 INCH FLAGLER FL EMERGENCY MNGR
HAIL UP TO DIME SIZE REPORTED IN PALM COAST.
&&
MZSpecial weather statement, Jun 30, 1:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 121 PM EDT THU JUN 30 2016 FLZ023-030-031-301800- BAKER FL-BRADFORD FL-UNION FL- 121 PM EDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN BRADFORD AND SOUTHEASTERN BAKER COUNTIES UNTIL 200 PM EDT... AT 120 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RAIFORD...MOVING NORTHEAST AT 25 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... RAIFORD...MACCLENNY...GLEN ST. MARY AND ELLERBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3001 8223 3016 8239 3033 8206 3011 8206 TIME...MOT...LOC 1720Z 216DEG 21KT 3009 8225 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:43 PM EDT | Areal Flood Advisory | JAX | Clay | 92 min |
| Jun 29, 9:07 PM EDT | Special Weather Statement | JAX | Saint Johns | 23 min |
| Jun 29, 9:16 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam, Saint Johns | 89 min |
| Jun 29, 10:15 PM EDT | Areal Flood Advisory | JAX | Flagler, Putnam, Saint Johns | 90 min |
| Jun 30, 1:21 PM EDT | Special Weather Statement | JAX | Baker | 39 min |
| Jun 30, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 24 min |
| Jun 30, 2:12 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jun 30, 2:22 PM EDT | Special Weather Statement | JAX | Duval | 53 min |
| Jun 30, 2:33 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
| Jun 30, 2:48 PM EDT | Areal Flood Advisory | JAX | Flagler | 87 min |
| Jun 30, 3:00 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 60 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Jun 30, 3:16 PM EDT | Special Weather Statement | JAX | Saint Johns | 44 min |
| Jun 30, 3:22 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jun 30, 3:27 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 30, 3:41 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 30, 3:48 PM EDT | Special Weather Statement | JAX | Alachua | 27 min |
| Jun 30, 3:53 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Jun 30, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 30 min |
| Jun 30, 4:30 PM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Jun 30, 5:09 PM EDT | Special Weather Statement | JAX | Flagler | 36 min |
| Jun 30, 7:01 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.